Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 91, NWS Wichita, KS

May 8, 2008Kingman County, Reno County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 8, 2008, 9:40 PM CDT for Kingman County, Reno County, Kansas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2008, 9:40 PM CDT (02:40 UTC)
Expired
May 8, 2008, 10:45 PM CDT
In force
65 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Kingman County, KS, Reno County, KS

The radar

The Wichita radar (KICT), 61 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 8:08 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 2.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2008-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2008-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-321 J/kg
Mixed-layer LCL
1452 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 090241
SVRICT
KSC095-155-090345-
/O.NEW.KICT.SV.W.0091.080509T0240Z-080509T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
940 PM CDT THU MAY 8 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KINGMAN COUNTY IN SOUTH CENTRAL KANSAS.
  RENO COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 1045 PM CDT.

* AT 936 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM WILLOWBROOK TO CUNNINGHAM TO 13
  MILES WEST OF NASHVILLE...AND MOVING EAST AT 32 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ABBYVILLE...ARLINGTON...BUHLER...CLEVELAND...CUNNINGHAM...HAVEN...
  HUTCHINSON...KINGMAN...LANGDON...MT VERNON...NASHVILLE...
  NICKERSON...NORWICH...PARTRIDGE...PENALOSA...PLEVNA...PRETTY
  PRAIRIE...RAGO...SOUTH HUTCHINSON...SPIVEY...SYLVIA...TURON...
  WILLOWBROOK...ZENDA...HUTCHINSON AIRPORT...YODER...CHENEY LAKE...
  MURDOCK...KINGMAN AIRPORT.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

THE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3816 9848 3817 9820 3815 9820 3817 9811
      3816 9770 3779 9769 3773 9770 3772 9780
      3739 9780 3738 9845
TIME...MOT...LOC 0240Z 269DEG 28KT 3805 9800 3771 9837
          3748 9861

$$

LAWSON
3 follow-up statements
000 
WWUS53 KICT 090258
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
957 PM CDT THU MAY 8 2008

KSC095-155-090345-
/O.CON.KICT.SV.W.0091.000000T0000Z-080509T0345Z/
RENO KS-KINGMAN KS-
957 PM CDT THU MAY 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KINGMAN AND
RENO COUNTIES UNTIL 1045 PM CDT...

AT 952 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM HUTCHINSON TO PENALOSA TO 
NASHVILLE...MOVING EAST AT 32 MPH.

SEVERE THUNDERSTORMS WILL BE...
  6 MILES SOUTH OF BUHLER BY 1005 PM CDT.
  NEAR PRETTY PRAIRIE BY 1010 PM CDT.
  NEAR ZENDA BY 1015 PM CDT.
  NEAR HAVEN BY 1020 PM CDT.

THE TOWNS OF HUTCHINSON...YODER...KINGMAN...CLEVELAND...SPIVEY...MT 
VERNON...RAGO...CHENEY LAKE AND MURDOCK ARE ALSO IN THE PATH OF THIS 
LINE OF SEVERE THUNDERSTORMS.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3816 9848 3817 9820 3815 9820 3817 9811
      3816 9770 3779 9769 3773 9770 3772 9780
      3739 9780 3738 9845
TIME...MOT...LOC 0257Z 269DEG 28KT 3805 9783 3771 9820
          3748 9844

$$

JAKUB
000 
WWUS53 KICT 090317
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1017 PM CDT THU MAY 8 2008

KSC095-155-090345-
/O.CON.KICT.SV.W.0091.000000T0000Z-080509T0345Z/
RENO KS-KINGMAN KS-
1017 PM CDT THU MAY 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KINGMAN AND
RENO COUNTIES UNTIL 1045 PM CDT...

AT 1013 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BUHLER TO PRETTY PRAIRIE TO
SPIVEY...MOVING EAST AT 32 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR HAVEN BY 1025 PM CDT.
  NEAR NORWICH BY 1045 PM CDT.

THE TOWNS OF CLEVELAND...SPIVEY...YODER...KINGMAN...RAGO...MT 
VERNON...MURDOCK AND CHENEY LAKE ARE ALSO IN THE PATH OF THIS LINE OF
SEVERE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3816 9848 3817 9820 3815 9820 3817 9811
      3816 9770 3779 9769 3773 9770 3772 9780
      3739 9780 3738 9845
TIME...MOT...LOC 0317Z 269DEG 28KT 3807 9770 3771 9800
          3747 9814

$$

JAKUB
000 
WWUS53 KICT 090342
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1043 PM CDT THU MAY 8 2008

KSC095-155-090353-
/O.EXP.KICT.SV.W.0091.000000T0000Z-080509T0345Z/
RENO KS-KINGMAN KS-
1043 PM CDT THU MAY 8 2008

...THE SEVERE THUNDERSTORM WARNING FOR KINGMAN AND RENO COUNTIES WILL
EXPIRE AT 1045 PM CDT...

AT 1038 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3816 9848 3817 9820 3815 9820 3817 9811
      3816 9770 3779 9769 3773 9770 3772 9780
      3739 9780 3738 9845
TIME...MOT...LOC 0343Z 269DEG 28KT 3807 9744 3771 9774
          3747 9789

$$

JAKUB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 6:23 PM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, May 8, 6:23 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
623 PM CDT THU MAY 8 2008

.UPDATE...

&&

.AVIATION...00Z TAFS RSL/SLN/HUT/ICT/CNU
MAIN AVIATION CONCERN WILL BE TSRA POTENTIAL THIS EVE AND
OVERNIGHT ACROSS THE ENTIRE AREA. CURRENT CONVECTION ACROSS WEST-
CENTRAL KS IS IN ASSOCIATION WITH LOW-LEVEL MOISTURE CONVERGENCE
MAXIMUM WHICH WILL TRANSLATE EAST-SOUTHEASTWARD ACROSS
CENTRAL/SOUTH CENTRAL KS TONIGHT AIDED BY RESPECTABLE SHORTWAVE
TROF ALOFT. GIVEN SHORT RANGE MODELS STILL INDICATING CONVECTION
MAY MERGE/DEVELOP INTO AN MCS...WILL UTILIZE BEST GUESS TIMING OF
TEMPO TSRA GROUPS AT RSL/SLN/HUT/ICT...AND ONLY CARRY VCTS AT CNU
SINCE UNCERTAIN HOW CONVECTION WILL HOLD TOGETHER AFTER 09Z.
AT LEAST SOME TRANSIENT MVFR CIGS POSSIBLE BEHIND CONVECTION LATE
TONIGHT INTO FRI AM...BUT WILL CARRY SCT CLOUD DECKS AT THIS TIME.

JMC

&&

.PREV DISCUSSION... /ISSUED 308 PM CDT THU MAY 8 2008/

DISCUSSION...
FORECAST CONCERNS...SEVERE POTENTIAL WITH CONVECTIVE COMPLEX
TONIGHT...THEN WEEKEND FORECAST.

THE ANTICIPATED CONVECTIVE EPISODE FOR LATE THIS EVENING AND
OVERNIGHT HAS COMMENCED OUT ACROSS THE CENTRAL HIGH PLAINS AT
MID-AFTERNOON. RATHER HIGH CONFIDENCE IN THE TONIGHT FORECAST
WITH GOOD AGREEMENT IN SHORT TERM AND MESO MODELS...IN TAKING
MESOSCALE SYSTEM ACROSS MUCH OF THE FORECAST AREA. DESPITE THE
MODEST ELEVATED CAPE VALUES AROUND 750 J/KG AFTER DARK...THE
IMPRESSIVE 1-6KM LAYER BULK SHEAR WHICH TRANSLATES EASTWARD
WITH THE EXPECTED CONVECTION AND ASSOCIATED MID/UPPER LEVEL
SHORTWAVE...WILL BE SUFFICIENT FOR ORGANIZED SEVERE
WEATHER/DAMAGING WIND/HAIL EVENT. MODEL CONSENSUS SUGGESTS
ACTIVITY WILL ARRIVE IN THE RUSSELL AND GREAT BEND AREA BETWEEN
02-03Z...THEN ALONG THE TURNPIKE BY 05-06Z. WILL INSERT SEVERE
WORDING IN THESE AREAS PRIOR TO 06Z. EXPECT MORE MARGINALLY
SEVERE...MAINLY STRONG...STORMS POST MIDNIGHT AS CONVECTION
AFFECTS AREAS EAST OF THE TURNPIKE.

AFTER BRIEF RESPIT ON FRIDAY...CHANCES FOR CONVECTION WILL
RETURN ON SATURDAY...AS A MORE VIGOROUS UPPER TROF DROPS
SOUTHEAST ACROSS THE NORTHERN ROCKIES AND ACROSS THE PLAINS.
TIMING OF THE SURFACE COLD FRONT WILL REMAIN KEY TO POTENTIAL
FOR ANY SEVERE WEATHER...MAINLY ACROSS SOUTHEAST KANSAS. SHEAR
PROFILES MORE THAN ADEQUATE...THOUGH BEST INSTABILITY LOOKS TO
RESIDE JUST SOUTH OF THE BORDER ACROSS NORTHEAST OKLAHOMA.
OTHERWISE DRIER AND COOLER FOR MOTHERS DAY ON SUNDAY.

FOR THE OUTER PERIODS...WHILE REMAINING A BIT DIFFERENT IN THE
DETAILS/TIMING...THE MEDIUM RANGE MODELS SUGGEST ANOTHER UPPER
TROF TO AFFECT THE AREA BY TUESDAY INTO WEDNESDAY. WILL CONTINUE
WITH MODEST CHANCE POPS TUESDAY...LINGERING SOUTHEAST INTO EARLY
WEDNESDAY. DECENT COOLING POTENTIAL BEHIND FRONT FOR MID-WEEK.

DARMOFAL

AVIATION...
18Z TAFS...WHILE VFR CONDITIONS WILL CONTINUE FOR MUCH OF THE REST
OF THE AFTERNOON IN CENTRAL KANSAS AND INTO THE EVENING IN SOUTH
CENTRAL AND SOUTHEAST KANSAS...A LINE OF THUNDERSTORMS IS GOING TO
MOVE THROUGH THE AREA THIS EVENING AND OVERNIGHT. FOR NOW WILL
KEEP THE VCTS UNTIL WE HAVE A BETTER IDEA WHEN THE THUNDER WILL
AFFECT EACH TAF SITE. IFR CEILINGS WILL LIKELY CONTINUE BEHIND THE
THUNDERSTORMS INTO THE MORNING HOURS.

SCHRECK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    54  71  52  70 /  80  10  10  50
HUTCHINSON      52  70  49  67 /  80  10  10  50
NEWTON          53  68  50  68 /  80  10  10  50
ELDORADO        54  70  50  68 /  80  20  10  50
WINFIELD-KWLD   55  72  51  72 /  70  10  10  50
RUSSELL         50  70  50  64 /  90  10  20  50
GREAT BEND      51  70  51  65 /  90  10  10  50
SALINA          52  69  50  66 /  80  10  20  50
MCPHERSON       52  69  50  67 /  80  10  10  50
COFFEYVILLE     56  72  51  75 /  60  20  10  50
CHANUTE         55  69  50  70 /  70  30  10  50
IOLA            54  68  49  69 /  80  30  10  50
PARSONS-KPPF    56  71  51  73 /  60  20  10  50

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 8, 7:34 PM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
734 PM CDT THU MAY 8 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-100045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
734 PM CDT THU MAY 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE FROM MID-EVENING INTO THE EARLY
OVERNIGHT HOURS ACROSS A GOOD PORTION OF CENTRAL AND SOUTH CENTRAL
KANSAS. THE MAIN THREATS WILL BE DAMAGING STRAIGHT-LINE WINDS TO
70 MPH AND LARGE HAIL UP TO GOLF BALL SIZE. A THUNDERSTORM COMPLEX
IS EXPECTED TO DEVELOP ACROSS WESTERN AND CENTRAL KANSAS BY MID
EVENING...AND MOVE EAST ACROSS MUCH OF THE AREA TONIGHT. ALTHOUGH
SEVERE WEATHER WILL BECOME LESS LIKELY LATE TONIGHT...A FEW STRONG
STORMS WILL BE POSSIBLE AS THE COMPLEX MOVES INTO SOUTHEASTERN
KANSAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE FOR LINGERING STORMS ACROSS SOUTHEAST
KANSAS EARLY FRIDAY MORNING...WITH A SLIGHT CHANCE FOR STORMS
NORTH OF I-70 IN CENTRAL KANSAS LATE FRIDAY NIGHT. THESE STORMS
ARE NOT EXPECTED TO BE SEVERE...THOUGH A LOCALLY STRONG STORM
WITH SMALL HAIL AND GUSTY WINDS CANNOT BE RULED OUT.

A BETTER CHANCE FOR THUNDERSTORMS WILL RETURN TO THE ENTIRE AREA
ON SATURDAY INTO SATURDAY NIGHT. THERE IS A SLIGHT RISK FOR A
FEW SEVERE STORMS IN SOUTHEAST KANSAS...MAINLY SATURDAY AFTERNOON
AND EVENING...WITH A FEW STRONG STORMS POSSIBLE ACROSS THE REST
OF THE AREA.

THERE WILL BE A CHANCE OF THUNDERSTORMS FROM TUESDAY INTO EARLY
WEDNESDAY ACROSS MUCH OF THE AREA. STRONG STORMS CANNOT BE RULED
OUT. PLEASE CHECK BACK FOR LATER FORECASTS AND OUTLOOKS ON THE
POTENTIAL FOR ANY SEVERE WEATHER NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE FROM MID-EVENING INTO THE EARLY
OVERNIGHT HOURS ACROSS PART OF CENTRAL AND SOUTH CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

JMC/KED

In the hours before

Local storm report, May 8, 9:15 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
915 PM CDT THU MAY 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 PM     HAIL             1 W SYLVIA              37.96N 98.43W
05/08/2008  E1.00 INCH       RENO               KS   AMATEUR RADIO

&&

MJR
Local storm report, May 8, 9:26 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
926 PM CDT THU MAY 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 PM     HAIL             PLEVNA                  37.97N 98.31W
05/08/2008  E1.75 INCH       RENO               KS   TRAINED SPOTTER

&&

MJR
Local storm report, May 8, 9:28 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
928 PM CDT THU MAY 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 PM     HAIL             SYLVIA                  37.96N 98.41W
05/08/2008  E1.75 INCH       RENO               KS   AMATEUR RADIO

            POWER IS OUT IN TURON

&&

MJR

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 8:48 PM CDTSevere Thunderstorm WarningICTKingman, Reno57 min
May 8, 11:57 PM CDTSevere Thunderstorm WarningICTCowley48 min
May 9, 12:24 AM CDTSevere Thunderstorm WarningICTChautauqua, Elk53 min
May 9, 12:58 AM CDTSevere Thunderstorm WarningICTMontgomery62 min
May 9, 1:24 AM CDTSevere Thunderstorm WarningICTLabette55 min
May 9, 7:17 AM CDTAreal Flood WarningICTMarion3 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.